Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Abdominal vibration, no pain. What could be causing it?

User rating for this question
Excellent
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
Question
Hi,

For the last week, I've been experiencing a vibration feeling ( like a cell phone set on vibrate), in my upper left quad abdomen. There is no pain, I'm healthy and exercise regularly... Thought it was gas,but it continues. I can't feel it when I place my hand on it nor can I hear it through a stethoscope. This is strange, any ideas what could've causing it?
Posted Mon, 21 May 2012 in Abdominal Pain
 
 
Answered by Dr. Ajit Naniksingh Kukreja 21 minutes later
Hi

Thanks for posting your query

With the information you have provided it appears you are well read or a medical person

Yet I need some more details to help you out

How XXXXXXX is the feeling felt from the skin?

What is the frequency of occurance?

How does it subside?

Is there any injury or a particular position when you feel it more ?

Any relation to meals or bowel ?

Revert back with this information and I will help you out
Wishing you a Speedy Recovery
Above answer was peer-reviewed by
 
Follow-up: Abdominal vibration, no pain. What could be causing it? 5 hours later
Hi Dr. Kukreja,

Thank you for prompt response. I certainly appreciate it!

I'll answer your questions in order as you asked:

How deep? It feels as though it is just below the lower rib on the left side.

Frequency: that's a bit harder to answer...its intermittent, lasting about 3-4 seconds, sometimes longer. It may occur almost continuously, then stop for awhile. Doesn't seem to matter regarding meals or bowel movements....

Subside? Just stops...not painful...I'm just aware that it's going on.

Injury? No injury.... Position also doesn't seem to matter...I will feel it sitting, while I'm walking or lying down. However, it doesn't keep me awake. It's just a strange feeling.

I did start taking a fiber supplement within the last two weeks...my diet is fairly pretty healthy, lots of fruits, I could do better on vegetables. Could I be getting to much fiber?
 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Hi XXXXXXX

Great information

Even without examining you I presume this is a nerve twitch, should go away by itself

In case it keeps on bothering you take a Tablet of Vitamin B Complex once daily

If this also does not help Take Gabapentin twice a day for 7-10 days

No you are not taking too much fiber, anyway it helps and never harms

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Follow-up: Abdominal vibration, no pain. What could be causing it? 12 hours later
Thank you very much! At least I have an idea what it is....such a weird feeling to experience. Thank you again! cheers....
 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Hi XXXXXXX

Thanks for the kind words

Am always there in ALL WAYS for followup queries

If there are no further doubts do accept this reply and rate it

Get well Soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor